Mississippi, 2012Drought in Mississippi, June 19 to 30, 2012
June 19 to 30, 2012 · NWS MEG · 7 events in 7 counties and zones
Below normal rainfall fell during the month of June across North Mississippi. As a result, severe (D2) drought conditions spread into Northwest Mississippi.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall fell during the month of June across North Mississippi. As a result, severe (D2) drought conditions spread into Northwest Mississippi. Many crops that were planted during the spring struggled to grow due to lack of water. Irreversible damage was done to the corn crop while soybean and sorghum fields yield potential continued to dwindle as a result of the dry conditions. Many pastures were in poor condition forcing farmers to feed cattle baled hay. Lake and river levels dropped to low levels. Burn bans were issued for many counties as a result of the dry conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 5:37 AM CST, 23 minutes earlier.
Area forecast discussion, Jun 19, 5:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
637 AM CDT TUE JUN 19 2012
.DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 253 AM CDT TUE JUN 19 2012/
DISCUSSION...
SKIES ARE MOSTLY CLEAR ACROSS MUCH OF THE FORECAST AREA THIS
MORNING WITH TEMPERATURES RANGING FROM THE UPPER 60S TO UPPER 70S.
UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE EASTERN HALF OF
THE COUNTRY TODAY AND WILL REMAIN IN PLACE FOR THE NEXT COUPLE OF
DAYS. THIS WILL KEEP DRY CONDITIONS OVER THE FORECAST AREA WITH
TEMPERATURES A COUPLE OF DEGREES ABOVE NORMAL.
A WEAK COLD FRONT WILL MOVE INTO THE FORECAST AREA AND WEAKEN ON
FRIDAY WHICH MAY PRODUCE SOME ISOLATED THUNDERSTORMS. WHAT IS
LEFT OF THE FRONT SHOULD BE OUT OF THE REGION FRIDAY NIGHT
BRINGING AN END TO THE THREAT OF RAIN.
UPPER LEVEL PATTERN BEGINS TO AMPLIFY QUITE A BIT STARTING
SATURDAY WITH ANOTHER RIDGE DEVELOPING OVER THE CENTRAL U.S. THIS
WILL PRODUCE MORE DRY WEATHER FOR THE FORECAST AREA BUT WILL ALSO
MEAN WARMER TEMPERATURES WITH AFTERNOON READINGS IN THE MID TO
UPPER 90S. ALONG WITH THE HOTTER TEMPERATURES WILL BE INCREASED
MOISTURE SO HEAT INDEX VALUES COULD APPROACH ADVISORY LEVELS BY
THE BEGINNING OF NEXT WEEK.
ARS
&&
.AVIATION...
12Z TAFS
VFR CONDS WILL PREVAIL THROUGH THE PERIOD. LOW CLOUDS ACROSS NORTH
CENTRAL AR SHOULD REMAIN WEST OF THE MIDSOUTH THIS MORNING. OCCASIONALLY
GUSTY SOUTH WINDS EXPECTED BTWN 19/15Z-20/01Z.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 92 72 93 72 / 0 0 0 0
MKL 90 66 91 65 / 0 0 0 0
JBR 92 70 93 70 / 0 0 0 0
TUP 91 67 93 67 / 0 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 19, 2:07 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT TUE JUN 19 2012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 AM CDT TUE JUN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT INDICES MAY APPROACH 105 DEGREES OVER NORTH MISSISSIPPI...
FAR WEST TENNESSEE AND EASTERN ARKANSAS THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Drought, De Soto
- When
- June 19, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- De Soto forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.875, -89.992 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began across the county.
Drought, Tate
- When
- June 19, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Tate forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.650, -89.945 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began across the county.
Drought, Panola
- When
- June 19, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.364, -89.951 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began across the county.
Drought, Tallahatchie
- When
- June 19, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Tallahatchie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.951, -90.173 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began across the county.
Drought, Quitman
- When
- June 19, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Quitman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.251, -90.289 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began across the county.
Drought, Coahoma
- When
- June 19, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Coahoma forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.229, -90.603 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began across the county.
Drought, Tunica
- When
- June 19, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Tunica forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.652, -90.375 (the zone’s center; the record gives no point)
Severe (D2) drought conditions began across the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Wisconsin, June 19 to 23, 2012$21 million · 1 in hail · 5 events
- Rip Current in Michigan, June 19, 20121 death · 1 event
- Heat in Arizona, June 19, 20121 death · 1 event
- Hail and Damaging Winds in Minnesota, June 19, 2012$2.4 million · 1.5 in hail · 44 events
- Hail and Damaging Winds in Wisconsin, June 19, 2012$103,000 · 1.5 in hail · 13 events
- Drought in Arkansas, June 19 to 30, 201244 events
- Drought in Kansas, June 19 to 30, 201216 events
- Drought in Illinois, June 19 to 30, 201215 events
- Drought in Missouri, June 19 to 30, 201213 events
- Marine Thunderstorm Winds in Lake Superior, June 19 to 20, 201268 kt wind · 13 events
- Hail and Damaging Winds in Minnesota, June 19, 2012$2,000 · 2.75 in hail · 12 events
- Drought in Arkansas, June 19 to 30, 20129 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395007, 395008, 395009, 395010, 395011, 395012, 395013.